Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 1, NWS San Angelo, TX

January 30, 201614 counties in Texas

NWS San Angelo, TX issued this red flag warning at Jan 30, 2016, 3:45 AM CST for 14 counties in Texas. It took effect at Jan 30, 2016, 10:00 AM CST. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 30, 2016, 3:45 AM CST (09:45 UTC)
In effect from
Jan 30, 2016, 10:00 AM CST
Expired
Jan 30, 2016, 6:00 PM CST
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 11:00 AM CSTWILDFIRE 6422 Nne Dudley, TXTHE HIGH LINE WILDFIRE BURNED APPROXIMATELY 642 ACRES SOUTHWEST OF EULA. THIS FIRE BEGAN NEAR FM 603 AND COUNTY ROAD 224. THE FIRE WAS 100 PERCENT CONTAINED AS OF 6 PM ON JAN 31ST. SEVEN HOMES AND 6 OUTBUILDINGS WERE LOST AND 30 ADDITIONAL HOMES AND 67 OUTBUIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3840 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WWUS84 KSJT 300945
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 AM CST SAT JAN 30 2016

...DANGEROUS FIRE WEATHER CONDITION POSSIBLE TODAY...

.A COMBINATION OF GUSTY SOUTHWEST WINDS...VERY DRY CONDITIONS
...AND WELL ABOVE NORMAL TEMPERATURES WILL PRODUCE DANGEROUS FIRE
WEATHER CONDITIONS TODAY ACROSS THE AREA WEST OF AN ABILENE TO SAN
ANGELO TO OZONA LINE.

TXZ049-054-064>066-071-072-076-098-113-127-310000-
/O.NEW.KSJT.FW.W.0001.160130T1600Z-160131T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-JONES-TAYLOR-
345 AM CST SAT JAN 30 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR NEAR RECORD TEMPERATURES...VERY DRY
CONDITIONS...AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* AREA...ALONG AND WEST OF A HASKELL TO ABILENE TO SAN ANGELO TO
  OZONA LINE.

* WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 30
  MPH.

* HUMIDITY...10 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
498 
WWUS84 KSJT 301612
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1012 AM CST SAT JAN 30 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.THE COMBINATION OF GUSTY SOUTHWEST WINDS...VERY DRY CONDITIONS
...AND WELL ABOVE NORMAL TEMPERATURES WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TODAY...MAINLY WEST OF AN ABILENE...TO SAN
ANGELO...TO OZONA LINE.

TXZ049-054-064>066-071-072-076-098-113-127-310000-
/O.CON.KSJT.FW.W.0001.000000T0000Z-160131T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-JONES-TAYLOR-
1012 AM CST SAT JAN 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR NEAR RECORD TEMPERATURES...VERY DRY CONDITIONS...AND GUSTY
WINDS...

* AREA...ALONG AND WEST OF A HASKELL...TO ABILENE...TO SAN
  ANGELO...TO OZONA LINE.

* WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 
  30 MPH. 

* HUMIDITY...10 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
172 
WWUS84 KSJT 301746
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1146 AM CST SAT JAN 30 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.THE COMBINATION OF GUSTY SOUTHWEST WINDS...VERY DRY CONDITIONS
...AND WELL ABOVE NORMAL TEMPERATURES WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TODAY. THESE CONDITIONS ARE NOW EXPECTED
ACROSS ALL OF THE BIG COUNTRY ALONG AND NORTH OF I-20...AND WEST
OF A WINTERS TO SAN ANGELO TO TO OZONA LINE.

TXZ099-114-128-310000-
/O.EXA.KSJT.FW.W.0001.000000T0000Z-160131T0000Z/
THROCKMORTON-SHACKELFORD-CALLAHAN-
1146 AM CST SAT JAN 30 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
NEAR RECORD WARM TEMPERATURES...VERY DRY CONDITIONS...AND GUSTY
WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AREA...ALONG AND NORTH OF I-20 AND TO THE WEST OF A
  WINTERS...TO SAN ANGELO...TO OZONA LINE.

* WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 
  30 MPH.

* HUMIDITY...10 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TXZ049-054-064>066-071-072-076-098-113-127-310000-
/O.CON.KSJT.FW.W.0001.000000T0000Z-160131T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-JONES-TAYLOR-
1146 AM CST SAT JAN 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR NEAR RECORD WARM TEMPERATURES...VERY DRY CONDITIONS...AND
GUSTY WINDS...

* AREA...ALONG AND NORTH OF I-20 AND TO THE WEST OF A WINTERS...TO
  SAN ANGELO...TO OZONA LINE.

* WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 
  30 MPH.

* HUMIDITY...10 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:40 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 30, 3:40 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
340 AM CST SAT JAN 30 2016

.SHORT TERM...
(Today and Tonight)

Warm and breezy across West Central Texas today. Guidance has
temperatures in the upper 70s and lower 80s across the area, but has
consistently been a couple too degrees too cool. Will boost
afternoon highs a couple degrees for this afternoon, which will put
both San Angelo and Abilene right at their record highs for the day.

Abilene...82 degrees in 1967
San Angelo...84 degrees in 1971/1911

Southwest winds will increase, and although model forecast winds are
very near where they were yesterday, given the warmer temperatures
and perhaps slightly more mixing than yesterday, wind speeds may be
a few mph stronger.

Winds refuse to completely die off tonight, so mixing will keep
temperatures up overnight for most areas. However, just like they
are doing right now where readings at Brownwood, Sonora, and Ozona
are as much as 20 degrees colder than other locations, topography
will play a role once again. Will keep colder readings at the usual
cold air drainage locations.

.LONG TERM...
(Sunday through Tuesday)

Looks like very warm temperatures and breezy conditions are in store
this weekend into Monday. A pacific cold front will move through,
bringing cooler temperatures and windy weather on Tuesday. Upper
level westerly flow will increase across the Southern Plains this
weekend, causing surface pressure falls and gusty southwest to west
winds. Also, a low level thermal ridge will be place(850 MB temps of
14 to 18 DEG C). As a result, highs will be well above normal for
late January. Highs on Sunday will be in the will be upper 70s to
lower 80s across the southern 2/3 of the area, along with gusty west
winds. A weak front will move through the Big Country, keeping highs
in the lower to mid 70s. For Monday through Tuesday a fast moving
upper level trough will move across Texas. The combination of a
surface low to the north and and low level southwest flow will
result in the another warm day. Highs will be in the 70s to lower
80s. The pacific cold front will move through Monday evening, with
gusty west to northwest winds for Monday night and Tuesday. Wind
gusts of 35 will be possible during Tuesday afternoon. Some low
level cold air advection for Tuesday, with highs in the 50s. Also,
elevated to near critical fire weather conditions will be possible
the next few days, see fire weather discussion below.

(Tuesday Night through Saturday)

Expect cooler temperatures and continued dry weather through middle
to late next week. A secondary cold front will move through the
area Tuesday night, bringing temperature back to slightly below
seasonable values. Also, the winds will be mainly light Wednesday
through Friday as surface high pressure builds in. Highs will be
in the upper 40s to mid 50s Wednesday and Thursday, slowly
moderating into the 50s by the end of next week. The coldest
nights due to radiational cooling will be Tuesday and Wednesday
night. Lows will be in the mid to upper 20s.

&&

.FIRE WEATHER...

Will issue a Red Flag Warning for a portion of West Central Texas
west of an Abilene to San Angelo to Ozona line. Wind speeds are
borderline, but humidity values will be well below critical
thresholds. Low and mid level wind speeds are forecasted to be
about where they were on Friday when speeds were very near critical
values, but higher level winds may be a tad stronger. With warmer
temperatures and with even deeper mixing possible than yesterday,
wind speeds may gain that last couple mph to boost it into critical
values.

The elevated to critical fire weather will continue into early next
week as persistent breezy west to northwest winds keep temperatures
warmer than normal, and dewpoint values low. Especially for areas
west of an Abilene to Junction line. Relief in the form of weaker
winds finally arrives by next Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 81  50  74  41 /   0   0   0   0
San Angelo 	 84  47  83  39 /   0   0   0   0
Junction 	 82  44  83  39 /   0   0   0   0

&&

.SJT Watches/Warnings/Advisories...
Red Flag Warning from 10 AM this morning to 6 PM CST this
evening for Coke-Crockett-Fisher-Haskell-Irion-Jones-Nolan-
Runnels-Sterling-Taylor-Tom Green.

&&

07/21
Hazardous weather outlook, Jan 29, 3:31 PM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CST FRI JAN 29 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-302145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
331 PM CST FRI JAN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
THROUGH EARLY EVENING...DUE TO GUSTY WINDS AND LOW RELATIVE
HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE EACH
AFTERNOON THROUGH TUESDAY...AS GUSTY WINDS AND LOW RELATIVE
HUMIDITY VALUES PREVAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.